News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Breast Cancer

Question: Breast discharge, please help me.


 angelseeingred - Sun Jan 23, 2005 10:09 pm

Hello, im sorry if this is the wrong forum, but i didnt know where else to ask.
Basically this problem has been going on for a couple of years.
The area around my nipple leaks, when this happens its very sore and the only thing I can do is put some tissue on it. Then it dries. After this it sticks itself 2 whatever material it is touching. Removing this can draw blood and its extremely painful. after a while it scabes over. The eventually heals.Then the process starts again. Its painful. I have been to the docors several times, each time they have told me to get a hydrocortisone cream. Which i buy and use, it sooths initially, but doesnt stop the problem. Im only allowed 2 use this cream for 7 days. Well, im asking for advice really on this, and what I can do to stop it. Im 19, and not pregnant, so it rules those variations out. I would appreciate any help, Ive tried so many places and just want it to stop, thanks for your time.
T
 Theresa Jones, RN - Mon Jan 24, 2005 8:21 am

User avatar Hi angelseeingred,
What color is the discharge? Are you taking birth control pills? Have you had any diagnostic studies, mammogram, ultrasound, CT scan? Have you had a lab work done to rule out any endocrine dysfunction (thyroid, pituitary etc.)? My apologies for all the questions but there are different reasons for nipple discharge and are evaluated partly by the color/appearance of drainage.
Sincerely,
Rntdj
 angelseeingred - Mon Jan 24, 2005 1:45 pm

This discharge is a light yellow colour. I do take birth control pills.
The furthest this has gone was when I went to hospital about a year ago for an ultra sound. I didnt get anything official in writing but after it was done the doc who had done it said all seemed okay. But that is the only test that has been done. The last doctor I saw didnt even ask to see it, she just said excema. I just don't think it is excema.
don't apologise for all of the questions, Im really greatful you are helping me.
Thank you so much.
T
 Theresa Jones, RN - Mon Jan 24, 2005 2:12 pm

User avatar Hi angelseeingred,
Have you had any sort of blow (injury) to the chest that you can think of? The reason I asked this is sometimes an injury can cause areas of fatty tissue to not perform their function and die off. This may generate this particular color of drainage. Generally speaking birth control pills may cause a nipple discharge but it is usually a different color than what you described. Have you noticed any lumps etc.? Any discharge from the nipple should be evaluated, in your case re-evaluated and if it isn't caused by an anomoly in the breast itself, in my opinion, lab work should be done to rule out any hormonal, or endocrine dysfunction. I encourage you to talk with your physician about this again. I hope this was helpful.
Sincerely,
Rntdj
 angelseeingred - Tue Jan 25, 2005 6:30 am

Hello, thank you very much for your advice, i will go and see my doctor again.
kind regards,
T

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here